| Catalog Number |
3549313 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
12/19/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed for the finished device number 7446729 and no non-conformances related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent primary breast reconstruction with a 450cc mentor cpx 4 breast tissue expander with suture tabs and experienced deflation post procedure.About ten weeks after the expander was placed the patient noted that the expander began deflating and two small holes were found on the medial side.As a result, the device was explanted on (b)(6) 2019.
Additional Manufacturer Narrative
Additional information was received on 3/14/2019.The patient was 50 years old at the time of the event.The issue reported occurred on the left prosthesis.In addition to the deflation reported previously, the patient also experienced capsular contracture (baker's grade unknown).Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 5/2/2019.Device evaluation summary: it was reported that a patient underwent primary breast reconstruction with a 450cc mentor cpx 4 breast tissue expander with suture tabs and experienced deflation post procedure.Additionally, capsular contracture was noted.Upon receipt by mentor the device contained clear fluid.No foreign material was observed within the device or on the shell surface.During initial evaluation the device appeared intact.Leak testing was performed according with mentor procedures and it revealed two ruptures on the anterior aspect.The first rupture measured approximately 0.1 cm, and the second rupture measured approximately 0.03 cm.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.The mentor product analysis lab concluded the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).